Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIGH COLESTEROL
Jun 9, 2010

I am currently taking truvada,lexiva,norvir in the morning. In the afternoon I take lexiva and norvir. Is it okay to take them at the same time? Also I am taking pravastatin and fenofirbate for my high colesterol. But my colestrerol keep climbing it is currently at 300mg/dL. I currently change from tricor and crestor. Do you think i should go back to the name brand?

Response from Dr. Young

Hello and thank you for your post.

If Lexiva and Norvir are your "first-line" protease inhibitors, then there's no reason why you couldn't take all of your medications at the same time (morning or evening). Indeed, the standard dose of Lexiva/Norvir for most patients is 1400 mg /100 mg once daily, without regard to food or diet.

Your cholesterol is indeed high, a switch from pravastatin to rosuvastatin (Crestor) sometimes improves levels, as does working on diet and exercise. Clearly, one should work on all modifiable cardivascular disease risk factors-- such as smoking and high blood pressure. Should these interventions not get your levels to acceptable levels, a switch from the boosted protease inhibitor to a different class of medication (NNRTI or integrase inhibitor) might help.

Be well, BY



Previous
Miss 3 Doses or Cut 3 pills in Half?
Next
At what point should I start HIV medication?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement